Letrozole for hormone therapy

Options
Spursy
Spursy Member Posts: 13
edited March 8 in General discussion
I have a personal update for anyone on the Letrozole for hormone therapy treatment.  I started on the 6th Feb 24, and the last 2 weeks, the side effects have certainly become evident.  
Bones and muscles aching, hot flashes continuously, constipation, headache, the worst one is the heel pain burning like a red hot poker. 
29 pills  in I  can't stand it. Rang the oncologist and he said to stop them and in a fortnight see how I'm going and prescribe a new drug! 
Guinea pig trials continue 🙂

Comments

  • arpie
    arpie Member Posts: 7,742
    Options
    Good on your for contacting your Onc - and great that he has taken your concerns seriously.  My (original) Onc basically told me I was imagining it - I gave him the flick & swapped to a lovely compassionate lady Onc & she organised the first change, then 6 months later, the 2nd change.

    Some people are really lucky & have NO side effects at all!!

    I honestly reckon  it doesn't matter which one you start off with - it is depriving your body of essential hormones and your body just doesn't like it! - Some people start on Anastrozole or Exemestane and report the same savage side effects x

    I only lasted 6 weeks on Letrozole - then went onto Exemestane for 6 months (before similar aches & pains) then swapped to Anastrozole (and been on it for the last 4 years & going OK.)  Tho I DO take medicinal Cannabis Oil at night, to take the edge off everything too! ;)

    take care & I hope the aches & pains & constipation all stop now. 

    That red hot burning poker in the heel was INCREDIBLY painful!  I just had to stop (mid stride) and wait for it to go - it was impossible to walk on it! :(  


  • Spursy
    Spursy Member Posts: 13
    Options
    Thanks Aarpie for your account. I could never put up with the side effects. I'd rather go without than that pain. As you say at least the onc listened but they know everyone is different.  He'll probably try me on your one then, the Anastrozole. I might suggest it first. 🙂
  • Spursy
    Spursy Member Posts: 13
    Options
    I didn't think I would get any side effects but boy was I surprised!  The heel was a little better today but I've taken a codeine forte as it's unbearable.